Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2013, 6:47 PM CDT for 4 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2013, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 5, 2013, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS54 KMAF 052347 SVRMAF TXC003-115-165-317-060045- /O.NEW.KMAF.SV.W.0082.130605T2347Z-130606T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 647 PM CDT WED JUN 5 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DAWSON COUNTY IN WEST TEXAS... SOUTHEASTERN GAINES COUNTY IN WEST TEXAS... NORTHWESTERN MARTIN COUNTY IN WEST TEXAS... NORTHEASTERN ANDREWS COUNTY IN WEST TEXAS... * UNTIL 745 PM CDT * AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF FLOREY...OR 12 MILES NORTH OF ANDREWS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... NORTHEASTERN ANDREWS COUNTY... NORTHWESTERN MARTIN COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3263 10201 3223 10210 3242 10269 3265 10262 TIME...MOT...LOC 2347Z 280DEG 15KT 3249 10249 $$ HLUCHAN
1 follow-up statement
807 WWUS54 KMAF 060009 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 709 PM CDT WED JUN 5 2013 TXC115-165-060019- /O.CAN.KMAF.SV.W.0082.000000T0000Z-130606T0045Z/ DAWSON TX-GAINES TX- 709 PM CDT WED JUN 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GAINES AND SOUTHWESTERN DAWSON COUNTIES IS CANCELLED... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3251 10243 3252 10206 3223 10210 3237 10253 TIME...MOT...LOC 0009Z 280DEG 15KT 3247 10238 $$ TXC003-317-060045- /O.CON.KMAF.SV.W.0082.000000T0000Z-130606T0045Z/ MARTIN TX-ANDREWS TX- 709 PM CDT WED JUN 5 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHEASTERN ANDREWS AND NORTHWESTERN MARTIN COUNTIES... AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN ANDREWS COUNTY...OR ABOUT 14 MILES NORTHEAST OF ANDREWS...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... NORTHEASTERN ANDREWS COUNTY...EXTREME NORTHEASTERN ANDREWS COUNTY AND EXTREME NORTHWESTERN MARTIN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3251 10243 3252 10206 3223 10210 3237 10253 TIME...MOT...LOC 0009Z 280DEG 15KT 3247 10238 $$ HLUCHAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:31 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 5, 2:31 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT WED JUN 5 2013 .DISCUSSION... THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS THE NORTHERN AND POSSIBLY THE CENTRAL PERMIAN BASIN THIS EVENING AND OVERNIGHT DUE TO AN OUTFLOW BOUNDARY CURRENTLY RESIDING IN THE NORTHERN PERMIAN BASIN...COMBINED WITH UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE LEFT EXIT REGION OF THE UPPER JET. THE OUTFLOW SHOULD PRESS SOUTH AND WEST OVERNIGHT TOWARD THE MOUNTAINS AS IT GETS PUSHED BY CONVECTION FORMING ALONG THE BOUNDARY AND ALSO CONVECTION FORMING FURTHER NORTH DEVELOPING IN THE TEXAS PANHANDLE ASSOCIATED WITH A COLD FRONT. STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE GIVEN 0-6 KILOMETER SHEAR GREATER THAN 40 KNOTS AND CAPES IN EXCESS OF 1500 J/KG. GETTING MIXED SIGNALS ABOUT THE BEST CHANCE FOR CONVECTION TOMORROW. THE BEST CHANCE MAY ENDING UP BEING IN THE HIGHER TERRAIN OF EXTREME SOUTHWEST TEXAS CLOSEST TO THE SOUTHWARD MOVING FRONT WITH ENHANCEMENT FROM TOPOGRAPHY. ANY STORMS THAT COULD FORM TOMORROW WOULD HAVE THE POTENTIAL TO BECOME SEVERE WITH SHEAR FORECAST TO BE 40 KNOTS WITH CAPES OF OVER 1000 J/KG. WILL CONTINUE SLIGHT POPS AREAWIDE. HIGH TEMPERATURES THURSDAY WILL BE 10 TO 20 DEGREES COOLER AREAWIDE BEHIND THE FRONT. THE BEST CHANCE FOR WIDESPREAD CONVECTION THE NEXT 7 DAYS MAY END UP BEING THURSDAY NIGHT. THE GFS/NAM/ECMWF ARE KEYING ON A POTENTIAL MCS FORMING BY A SHORTWAVE MOVING SOUTHEAST FROM NEW MEXICO INTO THE PERMIAN BASIN AIDED BY A 30 KNOT LOW LEVEL JET. HAVE UPPED POPS IN THE CHANCE CATEGORY THURSDAY NIGHT ACROSS THESE AREAS. KEPT CHANCE POPS GOING FRIDAY ANTICIPATING THURSDAY NIGHT ACTIVITY COULD STILL BE ONGOING IN THE AFOREMENTIONED AREAS FRIDAY MORNING WITH ADDITIONAL DEVELOPMENT FURTHER WEST IN THE MOUNTAINS IN THE AFTERNOON DUE TO HEATING COMBINED WITH MOIST UNSTABLE UPSLOPE FLOW. ACTIVITY WOULD CONTINUE BUT DIMINISH INTO FRIDAY EVENING SO KEPT SLIGHT POPS GOING. IT APPEARS THE LAST CHANCE FOR ANY PRECIPITATION THIS FORECAST PACKAGE WILL BE SATURDAY AS ONE ADDITIONAL SHORTWAVE POSSIBLY MOVES INTO THE REGION IN THE NORTHWEST FLOW ALOFT. BEYOND SATURDAY AN UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE SOUTHERN PLAINS AND SOUTHERN ROCKIES SUNDAY THROUGH NEXT TUESDAY. TEMPERATURES WILL ALSO CLIMB TO ABOVE NORMAL AGAIN BY NEXT SUNDAY UNDERNEATH THIS RIDGE. ISOLATED THUNDERSTORMS CANNOT BE ENTIRELY RULED OUT EACH AFTERNOON AND EARLY EVENING IN THE DAVIS MOUNTAINS BUT WILL NOT MENTION THIS FAR OUT IN THE FORECAST CYCLE. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 101 68 84 62 / 30 30 20 40 BIG SPRING TX 102 68 82 63 / 30 40 20 40 CARLSBAD NM 103 66 86 63 / 10 10 20 40 DRYDEN TX 106 74 92 71 / 20 20 20 20 FORT STOCKTON TX 105 70 93 66 / 20 20 20 30 GUADALUPE PASS TX 97 61 82 59 / 0 10 20 30 HOBBS NM 97 63 82 62 / 20 30 20 40 MARFA TX 96 57 90 55 / 10 10 20 30 MIDLAND INTL AIRPORT TX 105 69 84 63 / 20 30 20 40 ODESSA TX 104 69 86 64 / 20 30 20 40 WINK TX 106 69 92 64 / 20 20 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/12
Hazardous weather outlook, Jun 5, 12:27 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1227 PM CDT WED JUN 5 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1227 PM CDT WED JUN 5 2013 /1127 AM MDT WED JUN 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A TATUM TO BIG SPRING LINE THIS AFTERNOON, WITH MORE WIDELY SCATTERED THUNDERSTORMS OVER THE TRANS PECOS, PERMIAN BASIN AND INTO THE BIG BEND REGION. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ANY STORMS THAT DEVELOP WILL LIKELY LAST INTO THE EVENING, IF NOT THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE, ESPECIALLY OVER THE HIGHER TERRAIN OF SOUTHWEST TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS THURSDAY AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 5, 3:14 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 PM CDT WED JUN 5 2013 TXZ075-052045- PECOS- 314 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 345 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 313 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WAS MOVING ACROSS US HIGHWAY 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3085 10252 3057 10236 3052 10272 3069 10280 TIME...MOT...LOC 2013Z 249DEG 12KT 3064 10266
Special weather statement, Jun 5, 3:52 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 PM CDT WED JUN 5 2013 TXZ075-052115- PECOS- 352 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 415 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF BAKERSFIELD AT 352 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS TRACKING TOWARDS BAKERSFIELD AND WILL MOVE ACROSS INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3101 10231 3075 10212 3065 10248 3081 10256 TIME...MOT...LOC 2052Z 238DEG 19KT 3079 10242
Special weather statement, Jun 5, 5:16 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT WED JUN 5 2013
TXZ069-070-052245-
REAGAN-UPTON-
516 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN UPTON AND SOUTHWESTERN REAGAN COUNTIES UNTIL 545 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF RANKIN AT 516
PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS US
HIGHWAY 67. PRIMARY CONCERN WITH THIS THUNDERSTORM IS GUSTY WINDS UP
TO 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3107 10156 3108 10193 3116 10200 3145 10178
3133 10154 3108 10150
TIME...MOT...LOC 2216Z 232DEG 27KT 3115 10184Special weather statement, Jun 5, 5:42 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 PM CDT WED JUN 5 2013 TXZ062-063-069-070-052315- GLASSCOCK-MIDLAND-REAGAN-UPTON- 542 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING GLASSCOCK...NORTHEASTERN UPTON...NORTHERN REAGAN AND SOUTHEASTERN MIDLAND COUNTIES UNTIL 615 PM CDT... A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES NORTH OF BIGBY CORNER AT 542 PM CDT...MOVING EAST AT 25 MPH. WINDS MAY GUST TO 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THE STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3162 10180 3206 10171 3201 10126 3148 10126 TIME...MOT...LOC 2242Z 283DEG 20KT 3179 10160 HLUCHAN
Special weather statement, Jun 5, 5:45 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT WED JUN 5 2013 TXZ070-052315- REAGAN- 545 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING SOUTHERN REAGAN COUNTY UNTIL 615 PM CDT... A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTH OF BEST AT 545 PM CDT...MOVING EAST AT 35 MPH. WINDS MAY REACH 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3108 10128 3108 10176 3141 10177 3149 10126 TIME...MOT...LOC 2245Z 249DEG 31KT 3121 10155 HLUCHAN
Local storm report, Jun 5, 6:12 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 5 SW ST. LAWRENCE 31.65N 101.60W
06/05/2013 M68 MPH REAGAN TX MESONET
&&
HLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:14 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Jun 5, 3:52 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| Jun 5, 5:16 PM CDT | Special Weather Statement | MAF | Reagan | 29 min |
| Jun 5, 5:42 PM CDT | Special Weather Statement | MAF | Glasscock | 33 min |
| Jun 5, 5:45 PM CDT | Special Weather Statement | MAF | Reagan | 30 min |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 56 min |
| Jun 5, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 35 min |
| Jun 5, 6:56 PM CDT | Tornado Warning | MAF | Andrews | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.